MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C2860
Medical Device Problem Codes Kinked (1339); Device Handling Problem (3265)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the ruby coil pusher assembly was kinked approximately 5.0 cm from the proximal end.Conclusions: evaluation of the returned ruby coil and podj revealed that their pusher assemblies were kinked.If the device is forcefully advanced against resistance or manipulated at extreme angles outside the patient body, damage such as this may occur.Further evaluation revealed offset coil winds on the returned podj.These offset coil winds were likely incidental to the reported failure and may have occurred during re-sheathing for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-01149.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils and pod packing coils (podjs).During the procedure, the physician successfully deployed and detached multiple ruby coils using a lantern delivery microcatheter (lantern).The hospital technical then accidently kinked the pusher assemblies of a ruby coil and a podj while attempting to advance the coils through the lantern and, therefore, the coils was removed.The procedure was completed using additional ruby coils, pod coils, and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7587070
Report Number3005168196-2018-01148
Device Sequence Number2195520
Product Code HCG
UDI-Device Identifier00814548013091
UDI-Public00814548013091
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/22/2025
Device Catalogue NumberRBY2C2860
Device Lot NumberF75166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2018
Initial Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR